Similarity solutions to nonlinear heat conduction and Burgers/Korteweg-deVries fractional equations. (English) Zbl 1157.35470

Summary: We analyze self-similar solutions to a nonlinear fractional diffusion equation and fractional Burgers/Korteweg-deVries equation in one spatial variable. By using Lie-group scaling transformation, we determined the similarity solutions. After the introduction of the similarity variables, both problems are reduced to ordinary nonlinear fractional differential equations. In two special cases exact solutions to the ordinary fractional differential equation, which is derived from the diffusion equation, are presented. In several other cases the ordinary fractional differential equations are solved numerically, for several values of governing parameters. In formulating the numerical procedure, we use special representation of a fractional derivative that is recently obtained.


35Q53 KdV equations (Korteweg-de Vries equations)
35A30 Geometric theory, characteristics, transformations in context of PDEs
35C05 Solutions to PDEs in closed form
35C20 Asymptotic expansions of solutions to PDEs
Full Text: DOI


[1] Abramowitz, M.; Stegun, I.A., Handbook of mathematical functions, (1965), Dover New York · Zbl 0515.33001
[2] Atanackovic, T.M.; Stankovic, B., An expansion formula for fractional derivatives and its applications, Fract. calculus appl. anal., 7, 3, 365-378, (2004) · Zbl 1128.26003
[3] Bluman, G.W.; Kumei, S., Symmetries and differential equations, (1989), Springer Berlin · Zbl 0718.35003
[4] Buckwar, E.; Luchko, Y., Invariance of a partial differential equation of fractional order under the Lie group of scaling transformation, J. math. anal. appl., 227, 81-97, (1998) · Zbl 0932.58038
[5] Cantwell, B.J., Introduction to symmetry analysis, (2002), Cambridge University Press Cambridge · Zbl 1082.34001
[6] Cattaneo, C., Sulla conductione del calore, Atti semin. matem. univ. modena, 3, 83-101, (1948)
[7] Fichera, G., Is the Fourier theory of heat propagation paradoxical, Rend. del circolo mat. Palermo, 41, 5-28, (1992) · Zbl 0756.35035
[8] Gorenflo, R.; Luchko, Y.; Mainardi, F., Wright functions as scale-invariant solutions of the diffusion-wave equation, J. comput. appl. math., 118, 175-191, (2000) · Zbl 0973.35012
[9] ()
[10] ()
[11] Joseph, D.D.; Preziosi, L., Heat waves, Rev. modern phys., 61, 41-73, (1989) · Zbl 1129.80300
[12] Mainardi, F., Seismic pulse propagation with constant \(Q\) and stable probability distribution, Ann. geofis., 40, 1311-1328, (1997)
[13] Olver, P.J., Application of Lie groups to differential equations, (1986), Springer Berlin · Zbl 0656.58039
[14] Ozer, T., Symmetry group analysis of benney system and an application for shallow-water equations, Mech. res. comm., 32, 241-254, (2005) · Zbl 1192.76010
[15] Ozer, T., On symmetry group properties and general similarity forms of the benney equations in the Lagrangian variables, J. comput. appl. math., 169, 297-313, (2004) · Zbl 1067.76013
[16] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego · Zbl 0918.34010
[17] Roberts, D., The general Lie group and similarity solutions for one-dimensional vlasov – maxwell equations, J. plasma phys., 33, 219-236, (1985)
[18] Ruge, P.; Trinks, C., Consistent modelling of infinite beams by fractional dynamics, Nonlinear dynam., 38, 267-284, (2004) · Zbl 1101.74039
[19] Tikhonov, A.N.; Samarskii, A.A., Equations of mathematical physics, (1977), Nauka Moscow, (in Russian) · Zbl 0044.09302
[20] Trinks, C.; Ruge, P., Treatment of dynamic systems with fractional derivatives without evaluating memory-integrals, Comput. mech., 29, 471-476, (2002) · Zbl 1146.76634
[21] Whitham, G.B., Linear and nonlinear waves, (1974), John Wiley New York · Zbl 0373.76001
[22] Widder, D.V., The heat equation, (1975), Academic Press New York · Zbl 0322.35041
[23] L. Yuan, O.P. Agrawal, A numerical scheme for dynamic systems containing fractional derivatives, in: Proceedings of DETC’98 1998 ASME Design Engineering Technical Conferences, September 13-16, 1998, Atlanta Georgia
[24] Yuan, L.; Agrawal, O.P., A numerical scheme for dynamic systems containing fractional derivatives, J. vibration acoustics, 124, 321-324, (2002)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.